Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 2, 2002, 4:51 PM EST for Clay County, Putnam County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2002, 4:51 PM EST (21:51 UTC)
- Expired
- Apr 2, 2002, 5:30 PM EST
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Clay County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 77 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:56 PM EST | Hail 0.88 | Middleburg, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 022151
SVRJAX
FLC019-107-022230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EST TUE APR 2 2002
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST FLORIDA
PUTNAM COUNTY IN NORTHEAST FLORIDA
* UNTIL 530 PM EST
* AT 450 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH LARGE HAIL ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF ORANGE PARK TO 14 MILES NORTHWEST OF HASTINGS...
MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 530 PM EST...
ASBURY LAKE AND PENNEY FARMS...
GREEN COVE SPRINGS...
DOCTORS INLET...
BELLAIR-MEADOWBROOK TERRA...
ORANGE PARK...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
$$
LAT...LON 2978 8156 2972 8160 3011 8194 3018 8188
3018 8167 3003 8168 2995 8159 2985 8159
ZAPPEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:30 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 2, 2:30 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EST TUE APR 02 2002 CURRENTLY...UPPER LEVEL IMPULSE IN E GULF OF MEX IS FIRING CONVECTION E AND N OF THE CENTER. ISOLD CELLS HAVE DEVELOPED OVER FLAGLER AND ST. JOHNS COUNTIES WITH LITTLE MOVEMENT...AS WELL AS SW OF GNV. CIRRUS BLOW-OFF HAS KEPT N FL AND SE GA UNDER BKN SKIES AND TEMPS BELOW FORECAST THUS FAR TODAY...HOWEVER CLEARING WEST WITH A SCT CU FIELD ASSOCIATED WITH MID LEVEL SUBSIDENCE WILL LIKELY ALLOW AFTERNOON TEMPS TO NEAR 80 +/-1-2 DEGREES OVER THE FORECAST AREA (FA) AND HELP ENHANCE SB CONVERGENCE LATER THIS AFTERNOON OVER THE INTERIOR...SLIGHTLY WEST TOWARD I-75. FORECAST...AS VORT MOVES INLAND S OF TBW...EAST COAST SB WILL PROVIDE ADDITIONAL LIFT FOR CONVECTION WITH MOST SOUTH OF THE FA...AND SOME ISOLD CELLS OVER ALACHUA...MARION AND PUTNAM COUNTIES AS WELL AS ST. JOHNS AND FLAGLER. 12Z JAX SOUNDING SHOWED DEEP LAYER DRY AIR AND COLD AIR ALOFT...THUS ANTICIPATE GREATEST THREAT WITH STORMS THIS AFTERNOON WILL LIKELY BE STRONG WINDS. WILL INCLUDE SLIGHTS POPS IN S ZONES FOR THIS EVENING AS CONVECTION DIES AFTER SUNSET. MESO-ETA MEAN LAYER RH SHOWS HIGH CLOUDS MOVING OVER FA W TO E AFTER 06Z TONIGHT ASSOCIATED WITH ANOTHER PRE FRONTAL VORT MOVING FROM THE E GULF. THE IMPULSE WILL MOVE OVER OUR SOUTHERN ZONES TOMORROW MORNING COMPARED TO TODAYS SHORT WAVE THAT MOVED FURTHER S NEAR TBW. ALTHOUGH RADIATIONAL COOLING MAY BE INHIBITED DUE TO CI DECK FROM VORT...WILL KEEP MENTION OF PATCHY FOG ALL ZONES TONIGHT AS WINDS NEAR CALM OVER THE INTERIOR. COLD FRONT OVER OHIO VALLEY NEARS THE FA TOMORROW WITH PASSAGE PROGGED TO BE NEAR DAYBREAK ON THURS. FLOW VEERS SW AHEAD OF BOUNDARY INCREASING GULF MOISTURE INFLOW FOR SHOWERS/STORM DELOPMENT TOMORROW AFTERNOON...PERSISTING THROUGH WED NIGHT AS BOUNDARY WASHES OUT S OF FA THURS. WILL CONTINUE WITH GOOD CHANCE OVER ALL ZONES TOMORROW AND FL ZONES TOMORROW NIGHT...WITH SLIGHTLY HIGHER THAN GUIDANCE TEMPS TOMORROW NIGHT ACCOUNTING FOR CLOUD COVER. WILL INCREASE POPS OVER GNV AND OCF TOMORROW AFTERNOON WITH MERGE OF PRE FRONTAL LIFT AND SHORT WAVE OVER WESTERN AND SOUTHERN ZONES. RESIDUAL INSTABILITY LINGERS THURS THUS WILL SLIGHT CHANCE ALL ZONES. TEMPS DROP BELOW NORMAL AFTER FROPA THURS AND COOLER TEMPS ON TAP THOUGH THE WEEKEND AS UPPER LEVEL RIDGE BUILDS OVER THE GULF. NEXT COLD FRONT APPROACHES THE AREA LATE NEXT TUESDAY. MARINE...NO HIGHLIGHTS. CURRENT FORECAST LOOKS ON TRACK. PRELIM CCF... AMG BE 058/081 055/070 051 24-52 SSI BE 063/078 062/068 058 24-43 JAX BE 062/081 061/072 055 24-34 SGJ BE 064/081 064/071 060 24134 GNV BE 063/082 063/078 057 24143 OCF BE 064/083 065/079 057 24143 .JAX... .GA...NONE. .FL...NONE. PUBLIC...BROYLES MARINE/AVIATION...CARROLL/SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:39 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 51 min |
| Apr 2, 4:00 PM EST | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Apr 2, 4:03 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 42 min |
| Apr 2, 4:23 PM EST | Special Marine Warning | JAX | 67 min | |
| Apr 2, 4:33 PM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 42 min |
| Apr 2, 5:44 PM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 46 min |
| Apr 2, 5:52 PM EST | Special Marine Warning | JAX | 83 min | |
| Apr 2, 6:08 PM EST | Severe Thunderstorm Warning | JAX | Marion | 52 min |
| Apr 2, 6:10 PM EST | Severe Thunderstorm Warning | JAX | Baker, Union | 50 min |
| Apr 2, 6:44 PM EST | Severe Thunderstorm Warning | JAX | Bradford | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.